Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The complement of the stable manifold for one-dimensional endomorphisms


Author: Carlos Arteaga
Journal: Proc. Amer. Math. Soc. 100 (1987), 367-370
MSC: Primary 58F12; Secondary 54H20, 58F20
DOI: https://doi.org/10.1090/S0002-9939-1987-0884481-9
MathSciNet review: 884481
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ N$ denote either the circle $ {S^1}$ or the closed interval $ I = [0,1]$ and let $ f$ be a $ {C^1}$ endomorphism of $ N$. Let $ \Sigma (f)$ be the complement of the union of the stable manifolds of the sinks of $ f$. In this paper we give necessary and sufficient conditions for $ \Sigma (f)$ to consist of eventually periodic points.


References [Enhancements On Off] (What's this?)

  • [1] L. Block, Homoclinic points of mappings of the interval, Proc. Amer. Math. Soc. 72 (1978), 576-580. MR 509258 (81m:58063)
  • [2] L. Block and J. Franke, The chain recurrent set for maps of the interval, Proc. Amer. Math. Soc. 87 (1983), 723-727. MR 687650 (84j:58103)
  • [3] L. Block, E. M. Coven, I. Mulvey, and Z. Nitecki, Homoclinic and non-wandering points for maps of the circle, Ergodic Theory Dynamical Systems 3 (1983), 521-532. MR 753920 (86b:58101)
  • [4] L. Block and J. Franke, The chain recurrent set for maps of the circle, Proc. Amer. Math. Soc. 92 (1984), 597-603. MR 760951 (86b:58073)
  • [5] V. V. Fedorenko and A. N. Sarkovskii, Continuous mappings of the interval with closed sets of periodic points, Introduction to Differential and Diffferential-Difference Equations, Kiev, 1980, pp. 137-145. (Russian) MR 621132 (83i:58083)
  • [6] R. Mane, Teoria ergodica, Projeto Euclides, IMPA, Rio de Janeiro, 1983. MR 800092 (87d:58085)
  • [7] Z. Nitecki, Maps of the interval with closed periodic set, Proc. Amer. Math. Soc. 85 (1982), 451-456. MR 656122 (83k:58067)
  • [8] J.-C. Xiong, Continuous self-maps of the closed interval whose periodic points form a closed set, J. China Univ. Sci. Tech. 11 (1981), 14-23. MR 701781 (84h:58124a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F12, 54H20, 58F20

Retrieve articles in all journals with MSC: 58F12, 54H20, 58F20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0884481-9
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society